MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540006-02
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in (b)(6): event 1: "overinfusiont" "easypump runs empty after 12 hours instead of 24 hours.The doctor's office discarded the sample contaminated with cyto.The pharmacy has but tested a sample with nacl, which also ran too fast.This sample contaminated with nacl contaminated sample and another original packed sample are sent in.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4): the device has been requested for investigation in our laboratory.A follow-up report will be provide as soon as results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report # (b)(4).We received one used and empty easypump ii lt 125-25-s without packaging and one easypump ii lt 125-25-s in original packaging.The following investigations were conducted: visual inspection: the received samples were taken to a visual inspection.As-received condition the white clamp was closed, and the patient connector (lla-cone) was closed with a red combi stopper at the used sample.After opening of the big top cap and removing of the closing cone we detected crystallized drug residues and medicine solution at the filling port (lli-cone) and at the patient connector was medicine solution detected.Damages that would lead to a malfunction were not detected at the received samples.Functional inspection: afterwards the samples were taken to a functional test respectively a leak test was carried out.Therefore, the pumps were filled up to the nominal volume of 125 ml with nacl 0.9 %.Weight of the filled samples: after starting the pumps, the pumps worked immediately (solution was running).Leakages were not detected at the received samples.Physical inspection: furthermore, the flow rate of the pumps was tested.Nominal: 5 ml/h actual: sample 1: 7.2 ml in 1 h; 13.6 ml in 2 hrs; 58.6 ml in 12 hrs.Sample 1: 6.8 ml in 1 h; 13.1 ml in 2 hrs; 57.5 ml in 12 hrs.The decisive value to evaluate the flow rate will be measured approx.At the half of the pump running time.The flow rate of the pumps is within the specification.Summary and assessment: a too fast flow at the pumps (as described by the customer) could not be detected.Based on the conducted investigations the tested samples are within the specification.Therefore, the complaint is considered as not confirmed.Device history record (dhr): reviewed the dhr for batch 21f18ge211, there is no abnormality and no such defect detected at in process and at final control inspection.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key12891183
Report Number9610825-2021-00485
Device Sequence Number1491838
Product Code MEB
UDI-Device Identifier04046964448454
UDI-Public(01)04046964448454(17)260601(10)21F18GE211
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Model Number4540006-02
Device Catalogue Number4540006
Device Lot Number21F18GE211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown